MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-10-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: vis (m-85519), 203cm ruler (m-83360) as found condition (condition of returned device): an axium prime coil and a non-medtronic headway-17 micro catheter was returned for analysis within a shipping box; within a resealable plastic bag and within a secondary resealable biohazard bag.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: no bends or kinks were found with the axium implant coil pushwire.The coin was found to be against lumen stop.The implant coil was found to be broken and returned.The implant coil was found to be stretched and damaged.No other anomalies were observed.No flash or molded voids were observed with the headway-17 hub.However, the broken distal end of implant coil was found to be stuck within hub.The catheter body was found to be flattened at ~0.5cm from distal tip.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.It is likely the damages to the headway 17 contributed to the reported resistance.The (microvention) headway 17 micro catheter micro catheter was not returned.The headway 17 micro catheter has a labeled id (inner diameter) of 0.017¿, as per an online source.Per axium prime coil ifu (instructions for use): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿ therefore, the headway 17 micro catheter was found to be compatible for use with the axium prime coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium prime coil was stuck in the microcatheter during insertion.The coil did not come out of the microcatheter tip.The microcatheter was removed, and a new coil and catheter were used.The patient did not experience any health damage.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for a ruptured, saccular aneurysm located in the a1 segment of the right anterior cerebral artery.The max diameter was 4mm, and the neck diameter was 2.8mm.The patient's blood flow and vessel tortuosity were normal.Ancillary devices include a headway 17 microcatheter.Additional information received reported that the coil had come out of the introducer sheath smoothly.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21085436
Report Number9617601-2025-00035
Device Sequence Number6907585
Product Code KRD
UDI-Device Identifier00847536021273
UDI-Public00847536021273
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-10-3D-ES
Device Catalogue NumberAPB-3.5-10-3D-ES
Device Lot Number228484384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/06/2025
Date Device Manufactured03/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown